MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded intraocular lens (iol) was inserted in the patient's eye and was then removed as the iol flipped.The surgeon had to cut the lens up to remove it from the eye, and it was replaced with a back-up iol of the same model and diopter.There was no patient injury but reportedly sutures were required.No further information is provided.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation ¿ yes, returned to manufacturer on 10/12/2020.Section h3: device returned to manufacturer ¿ yes device evaluation: complaint product was returned in its original packaging.Upon evaluation of the device the plunger was observed in a fully advanced position.All the components look correctly engaged to the device.No assembly error and/or defect related to the manufacturing process was observed.Visual inspection performed under microscope: a small amount of lubricating material was observed in the device.There was no lens was received inside nor outside the device.Based in the analysis of the sample returned there was nothing identified that may lead to the reported issue.The complaint reported could not be verified.There was no product quality deficiency identified.Manufacturing records review: the manufacturing records for the device were reviewed.There was no discrepancy and/or deviation found during the mrr (manufacturing record review).The product was manufactured and released according to specification.A search in complaint system revealed two additional complaints were received from this production order and complaints meet the criteria for no further investigation per johnson & johnson surgical vision complaint handling procedures.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10640097
Report Number2648035-2020-00743
Device Sequence Number2901266
Product Code HQL
UDI-Device Identifier05050474558212
UDI-Public(01)05050474558212(17)230119
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;